Shop & Create on Zazzle
 

Weighing Heavy

My body and I have a love/hate relationship.  I have never been a small girl.  Even as a child I wasn’t small.  It took me 27 years, but I finally got to where I could look at myself in the mirror and instead of seeing fat and sloth, I saw a body that held 3 babies and spent a decade pumped with mental health meds.

I’m not going to be skinny.

That said, my biggest fear going into my 3rd pregnancy, body wise, was based on the fact I finally had a full wardrobe that fit me, for the first time in my adult life, and I wasn’t ready to give that up.  I knew replacing it would be a long drawn out process.  So I was pleased to fit most of it, and all of it that mattered, within a month of birthing Sammy.

Let’s face it.  I struggled to gain much during my pregnancy and Cymbalta immediately after delivery killed my apatite and I went with it knowing I was safe to let it do it’s thing.

This pregnancy didn’t kill my, admittedly already ravaged, body.

So imagine my horror when 2 weeks ago I went to put on a skirt, I had worn at 9 months pregnant, and I was too fat for it to fit.  Out of the blue.

What the what?

Major changes in diet?  Not really?  My diet has never been awesome, but it certainly hasn’t been any worse and has maybe even better in many ways.

Major changes in exercise routine?  No…

Mental health meds?  I’m off them all.  Cymbalta wasn’t making me skinnier.  So this is the opposite of the expected change, one would think.

What the what?

Hey, I am taking a blood pressure med.  Would that?  But surely my doctor would let me know if weight gain is a common side effect.

Yeah.  See my psychiatrist is AMAZING in that she tells me every possible side effect of a med.  But then, my psychiatrist is also weird that she does that.  Most doctors, I find, don’t bother.  In fact, it was my psychiatrist that warned me what would happen if I just stopped taking the same BP med cold turkey.  And it was a fellow patient who warned me that BP meds can cause slight depression.

So, hello Google.

Yes, well, not only is weight gain a possible side effect of my new BP med, but MASSIVE and RAPID is how the internet describes it.  Yeah, you have to take the internet with a grain of salt.  But, I’ve also gained 20 pounds in the 2 months I’ve been on it.  Which is almost the exact amount I gained in the full 9 months of being pregnant with Sammy.

I’m already seeing my doctor Wednesday for a follow up anyway, so it looks like I’m going to have to request to be taken off this med.

But where do I go from here?

It was mostly helping with my headaches.  Do I request something different that won’t cause me to gain 10 pounds a month?  Or do I spend the rest of my life just riding out these headaches?

Leave a Reply

Your email address will not be published. Required fields are marked *

Subscribe without commenting

klaman.rqp vogelsang_sung@mailxu.com